Alert archive / Louisiana / Flash Flood Warnings in 2019
Flash Flood Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 26, 2019, 1:42 AM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2019, 1:42 AM CDT (06:42 UTC)
- Expired
- Oct 26, 2019, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
864
WGUS54 KLIX 260642
FFWLIX
LAC007-057-093-095-109-260945-
/O.NEW.KLIX.FF.W.0039.191026T0642Z-191026T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
142 AM CDT Sat Oct 26 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southwestern St. John The Baptist Parish in southeastern
Louisiana...
Southern St. James Parish in southeastern Louisiana...
Terrebonne Parish in southeastern Louisiana...
Northwestern Lafourche Parish in southeastern Louisiana...
Southeastern Assumption Parish in southeastern Louisiana...
* Until 445 AM CDT.
* At 139 AM CDT, Doppler radar indicated heavy rain occurring across
the warned area. Rainfall amounts of 3 to 6 inches have already
fallen across the area since yesterday morning and an additional 3
to 5 inches are possible. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Houma, Thibodaux, Gramercy, Lutcher, Lockport, Mathews, Schriever,
Gray, South Vacherie, Chauvin, Dulac, North Vacherie, Wallace,
Supreme, Raceland, Chackbay, Labadieville, Montegut, Bayou Cane and
Cocodrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2926 9085 2926 9090 2924 9120 2933 9117
2925 9117 2926 9112 2936 9118 2961 9113
2963 9108 2977 9110 2990 9101 3005 9069
2999 9055 2988 9053 2972 9037 2936 9052
2929 9051 2926 9059 2922 9053
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 9:35 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 25, 9:35 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
935 PM CDT Fri Oct 25 2019
.UPDATE...
Updated product suite for expiration of Tornado Watch 684 for our
counties in Mississippi. In addition, continued Gale Warning
through 09z for our western open waters. Circulation of Olga will
reach the coast in the next couple of hours and should weaken
fairly quickly after that. Could still see a brief severe weather
threat near and east of the circulation center, so can't rule out
the issuance of another watch at some point in the next few hours.
35
&&
.PREV DISCUSSION... /issued 347 PM CDT Fri Oct 25 2019/
SHORT TERM...A post-tropical low and a cold front following in
the wake of the low will be the main weather features impacting
the forecast area through tomorrow morning. Continued moderate
to locally heavy rain bands can be expected to persist through the
evening hours across the forecast area. Additional rainfall
totals of 1 to 3 inches on top of the rain that has already fallen
today can be expected. Have continued the flash flood watch
through the overnight hours, but also ended the watch in the
morning as any heavy rain threat should be out of the area by
then. Strong onshore winds in advance of the post-tropical low
should produce some minor coastal flooding issues tonight. At
worst, inundation levels 1 to 2 feet above ground level are
expected on south facing shores.
After the frontal boundary sweeps by, strong negative vorticity
advection and increased subsidence will take hold. A colder and
drier airmass is also expected to move into the area through the
day tomorrow with rain ending from west to east. Temperatures will
also begin to cool in the afternoon hours, and expect to see
overnight lows dip into the 50s across the forecast area Saturday
night. Sunday will be a very dry and mild day with highs in the
lower 70s.
LONG TERM...Another trough of low pressure will begin to deepen
over the Plains states early next week, and this will eventually
affect the region by the middle of the week. As a surface high
pushes further to the east of the region on Monday and Tuesday,
Gulf moisture will be drawn back toward the region. Expect to see
increased cloud cover and isolated to scattered shower activity
begin to affect the forecast by Tuesday. Temperatures will also
gradually modify as onshore flow develops and highs should climb
into the upper 70s on Tuesday afternoon.
The trough axis and an associated cold front should sweep through
the forecast area Wednesday into Wednesday night, and expect to
see scattered to numerous showers develop as the front slides
through. Instability parameters do not look high enough to support
thunderstorm development with this next system, and have not
placed thunder in the forecast. Highs on Wednesday will also be
cooler due to the rain and cloud cover with readings climbing into
the lower to middle 70s.
A much colder airmass will advect in behind this front, and
temperatures could drop into the middle to upper 40s across the
northern third of the forecast area and the low to mid 50s across
the remainder of the region. The dry air advection may be delayed,
and have kept in some post-frontal rain showers and clouds into
Thursday. These showers should be fairly light as the majority of
the cloud cover will be confined below an elevated temperature
inversion associated with a thermal trough axis sitting over the
Gulf South. The drier air should begin to advect in and clear the
lingering stratus deck Thursday night and Friday resulting in
clear skies. Temperatures will be colder than average Thursday
through Friday with highs only reaching into the 60s and lows in
the upper 30s and 40s.
AVIATION...Bands of heavy rainfall will continue to pass over the
terminals at times. Based on when the bands of heavier rain are
impacting a terminal a mix of IFR and MVFR ceiling and visibility
conditions can be expected through most of the forecast period.
Conditions should begin to gradually improve after 18z tomorrow
with VFR conditions developing by 00z.
MARINE...A post-tropical low pressure system and cold front will
affect the coastal waters tonight into tomorrow morning. Expect to
see high end small craft advisory and gale force winds and rough
seas across the Gulf waters and the sounds tonight. Conditions
will begin to improve through the day tomorrow as high pressure
settles in. Benign conditions are expected over the waters from
Sunday through Tuesday as high pressure dominates the region.
However, the approach of another front on Wednesday could
increased winds back into the 15 to 20 knot range.
DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Monitoring rainfall across the area.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 70 50 73 / 90 30 0 0
BTR 60 67 51 73 / 90 10 0 0
ASD 63 73 52 74 / 100 40 0 0
MSY 65 72 56 72 / 100 20 0 0
GPT 68 75 54 72 / 90 70 0 0
PQL 69 77 53 74 / 80 80 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 AM CDT Saturday for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 7 AM CDT Saturday for LAZ040-062-
064-066>070.
GM...Small Craft Advisory from 4 AM to 10 AM CDT Saturday for GMZ550-
552-570-572.
Gale Warning until 4 AM CDT Saturday for GMZ550-552-570-572.
Small Craft Advisory until 10 AM CDT Saturday for GMZ532-536-538-
555-557-575-577.
MS...Flash Flood Watch until 7 AM CDT Saturday for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 7 AM CDT Saturday for MSZ080>082.
GM...Small Craft Advisory from 4 AM to 10 AM CDT Saturday for GMZ552-
570-572.
Gale Warning until 4 AM CDT Saturday for GMZ552-570-572.
Small Craft Advisory until 10 AM CDT Saturday for GMZ536-538-555-
557-575-577.
&&Hazardous weather outlook, Oct 25, 9:25 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 925 PM CDT Fri Oct 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-261430- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 925 PM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight There is a Slight Risk for excessive rainfall across southeast Louisiana and south Mississippi tonight. A Flash Flood Watch is in effect for all of southeast Louisiana and south Mississippi. An additional 1 to 3 inches of rain is possible with locally higher amounts. A Coastal Flood Advisory will remain in effect through tonight for minor inundation of low lying areas mainly along the gulf coast and sounds. Small Craft Advisories remain over gulf waters as well as the sounds through tonight. A Gale Warning is also in effect for the waters west of the Mississippi River until 4 am CDT Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisories are expected to remain over gulf waters as well as the sounds through at least midday Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 26, 1:06 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
106 AM CDT Sat Oct 26 2019
LAZ065-066-260700-
Lower Terrebonne-Upper Terrebonne-
106 AM CDT Sat Oct 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TERREBONNE PARISH...
At 105 AM CDT, a strong thunderstorm was located 14 miles southwest
of Dulac, or 24 miles southwest of Houma, moving north at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Dulac.
Torrential rainfall is also occurring with this storm. Do not drive
your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2921 9088 2923 9088 2921 9092 2924 9096
2923 9098 2925 9097 2926 9099 2922 9100
2923 9104 2925 9101 2926 9103 2931 9103
2962 9098 2955 9068 2919 9074
TIME...MOT...LOC 0605Z 193DEG 13KT 2928 9092
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:24 PM CDT | Special Marine Warning | LIX | 36 min | |
| Oct 25, 9:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| Oct 25, 9:27 PM CDT | Special Marine Warning | LIX | 21 min | |
| Oct 25, 10:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| Oct 25, 10:43 PM CDT | Special Marine Warning | LIX | 32 min | |
| Oct 25, 11:04 PM CDT | Flash Flood Warning | LIX | Terrebonne | 3 hr |
| Oct 26, 1:06 AM CDT | Special Weather Statement | LIX | Terrebonne | 54 min |
| Oct 26, 2:00 AM CDT | Special Weather Statement | LIX | Terrebonne | 45 min |
| Oct 26, 2:11 AM CDT | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist, Tangipahoa, Washington | 5 hr |
| Oct 26, 2:48 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Oct 26, 2:56 AM CDT | Flash Flood Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Oct 26, 3:25 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Charles | 2 hr |
| Oct 26, 3:32 AM CDT | Special Marine Warning | LIX | 43 min | |
| Oct 26, 3:41 AM CDT | Areal Flood Advisory | LIX | Ascension, Livingston, Saint John the Baptist, Tangipahoa | 2 hr |
| Oct 26, 4:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Oct 26, 4:29 AM CDT | Special Marine Warning | LIX | 46 min | |
| Oct 26, 4:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Oct 26, 4:35 AM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa, Washington | 55 min |
| Oct 26, 5:03 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles, Saint John the Baptist, Saint Tammany | 57 min |
| Oct 26, 5:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| Oct 26, 5:36 AM CDT | High Wind Warning | LIX | Saint Bernard, Tangipahoa, Washington | 3 hr |
| Oct 26, 5:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Oct 26, 5:46 AM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 26, 5:52 AM CDT | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 113 min |
| Oct 26, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Oct 26, 8:04 AM CDT | Special Marine Warning | LIX | 56 min | |
| Oct 26, 8:14 AM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Oct 26, 9:04 AM CDT | River Flood Warning | LIX | Tangipahoa | 11 hr |
| Oct 26, 9:05 AM CDT | River Flood Warning | LIX | Saint Tammany | 11 hr |
Nearby
Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.